Aa
Aa
A
A
A
Close
Avatar universal

post viral? please help

Hello All

I am reading your posts and I am slightly worried
I developed viral rush a month ago which went to bronchitis, then labiriththitis then ear infections and finally sinisitis
Stupidly enough as my symptoms werent so bad, I enjoyed a brisk walk in the mornings untill the moment when I felt so weak that I almost couldnt walk

I had cramps and tingling but mainly weak legs.. the symptoms are improving now.. its been 4 days but occasianly i feel my legs in particular feel weak

My legs are ok after a time of rest, I dont have any other symptoms , still feeling weak, tonsils slightly enlarged but just from time to time I feel this weakness in my legs and hands

Also, worth mentioning that a doctor put me, while I had viral infection, on strong antibiotics and wanted me to have steroids which I only took 5 tablets...

Can anyone advise if after severe infections, the weakness in legs is something normal? Is it something to be concerned about? My doctor did all blood tests and the only abnormalities that came out was slightly overactive thyroid and low white cells but nothing really concering

If anyone had a similar worries and know any advice i would appreciate it

many thanks

joanna


This discussion is related to post viral illness.
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi there.

There are several factors that might have contributed to your present condition.  One is the viral infection itself which can result to post-viral form of neuropathy which could partly explain your condition.  Another is the steroid intake which could also cause some form of neuropathy.  The stress brought about by severe infections, similar to critical illness polyneuropathy can result to weakness.  Nevertheless, whatever the cause, constant and regular rehabilitation should lead to improvement of the symptoms as well as through regular follow ups with your doctors.  Hoping for your full recovery.

Regards and God bless.
Helpful - 0
Avatar universal
Dear Paul

Many thanks for your post. You did bring smile to my face as I was worried myself to death. I though all kinds of reasons including depression. All medical professionals say what you said that this is quite strong post viral reaction.

I do feel better day after day and I try to walk and keep as active as my situation allows. My hands are getting better just legs feel tired.

I guess the intake of steroids ( even only 5 tablets) I am sure it did affect my muscles.

Many thanks again for helpful advice

Regards
Joanna
Helpful - 0
Avatar universal
Hello Paul

Just a short question, is it possible that this form of neuropathy can lead to muscle athroprhy? Some of the articles on the web suggest such a thing

All symptoms I have is just tiredness and weakness, no more tingling in feet or legs

Please advise

Joanna
Helpful - 0
Have an Answer?

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease